Flagyl - Is it normal to have itching & hives almost 3 weeks after finishing metronidazole?

Answers (2)

30 Mar 2012

Can you provide us with more information.
Did you have to stop Flagyl because of the hives or have they appeared 3 weeks after finishing the course?

If they appeared 3 weeks after finishing the antibiotics I doubt that it is related. Have you tried taking antihistamine tablets such as Zyrtec or Clarinex. Talk to your pharmacist for more advice.

Votes: +0

18 Sep 2014

I just came across this post during a desperate search to find answers. I was prescribed Flagyl 500mg 2 times a day, by my Gynecologist for BV. I took all but 3 pills because I was experiencing headaches. Once I stopped I broke out in hives and was itching profusely. At first it was off and on for a week. Then the 8th day, the hives came and never left. It seems its getting worse. I went to the emergency room but when I got there, there were no hives to show the Dr. So I began to take pictures whenever they would appear. It is now 9 days later and I am still experiencing this. It is very frustrating as I have never experienced anything like this in my life until now. Please help. Thanks

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

im taking metronidazole[flagyl] for a vaginal bacterial infection but i started my period?

can i take ibuprohen and how much can i take at a time and how often

1 answer 20 Jun 2009

Flagyl IV RTU - How long does it usually take Flagyl to work? I am on day 5 and it has gotten?

... better, but is not totally gone yet.

1 answer 10 Oct 2011

Metronidazole - How long before the Flagyl takes effect?

Im takeing 2 500mg tables a day. currently at the top of day 3... I thought I would see some kind of improvement by now... I have not slept since I ...

1 answer 10 Sep 2013

Bacterial Vaginitis - Im on my last day of Flagyl for BV and all seems much better...but I do have a

... little tingling and twitching "down there" and wondering if this is normal or do I need another round of meds? how long after I finish ...

2 answers 14 Sep 2013

What is recommended for burning itching in pelvic area? It is not Yeast infection?

This has been going on for more than a year. Doctor has prescribed perscription for yeast infection and now we are working on bacterial infection. ...

1 answer 29 Jan 2014